CSN Login
Members Online: 10

Medicine for legs

vanessamood's picture
vanessamood
Posts: 52
Joined: Apr 2012

Having trouble with aches in my legs and also feeling very shaky. Any suggestions of medicine that has worked for you. My doctor gave me some oxycodone but it seems too strong makes me have bad dreams and more shaky than usual. What have you been using that helps?? This is my third treatment and seems the worse so far.. I hate that it is spring and I cannot get out into my garden and work..

mopar
Posts: 1948
Joined: May 2003

And Yes, the symptoms usually do worsen with each progressive chemo. But if this is neuropathy (and that's what it sounds like to me), it will subside once you stop chemo. In the meantime, I found L-Glutamine (an amino acid in powder form) and B-6 (you can take that in tablet form) is quite helpful to minimize the smptoms. You might also try soaking in a warm bath with eposom salts at night before bed. Dr. Teal's Lavendar epsom salts are my favorite, because I love Lavendar and it also is helpful for sleep.

Shaky legs can also be part of neuropathy, but maybe also just low blood counts, low blood sugar, etc. I had also tried Neurontin for the pain, but I did not do well with it, and it gave me nightmares also.

My best to you, with prayers and hugs.

Monika

whiterose
Posts: 89
Joined: Jan 2012

I remember my legs being very weak and shaky while on chemo. Steps defeated me (still do sometimes). I had to build up my leg strength by walking (with someone holding my hand) or using an exercise bike, if I felt well enough. A tiny bit at a time. I was using a walker for a while after surgery and when I was first on chemo, haven't used it since last August and I really concentrated on eating better and increasing activity. Maybe you need a blood transfusion? I resisted for a long time, felt much better when I finally gave in and got one. Also, if your blood counts are low, they can give you shots of Procrit or other medications after chemo to help with that. Hope you're feeling better and steadier soon.....

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network